Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
51 Posts
Discussion Starter · #1 ·
Hi, everyone

My gastro's put me on Librax 2.5 daily at night and it's really helped me with the stress and cramps. However, I might be wrong, but ever since I started Librax, my C has gotten worse! WAY worse..

He insists I be on some form of medication for the time-being, for then nerves in my gut or whatever to settle down and I see his POV. His stuff works, but this side-effect (in my opinion) is giving me a hard time (no pun intended).

Is there any alternative to this tablet for C-related cramps?
 

·
Community Manager
Joined
·
13,220 Posts
Hi Stevie

unfortunately one of the side effects of librax and all the other anti spasmodics like it is constipation. anitspasmodics relieve colon spasms by relaxing the colon which also slows down peristalsis and reduces gut motility.

i had a script for librax and yes it was very effective. because of the C side effect, i only took it when i had horrible pain that a heating pad would not help. i never took it daily. i also never had problems with C when i did take it it because my gastro doc already had me taking both osmotic and stimulant laxatives nightly for my chronic constipation.

some people find that peppermint pills or strong peppermint tea helps relieve cramping and spasms. peppermint does aggravate reflux, though, so it's not advised for people with reflux/GERD.

if your doc insists that you take librax despite it making your C worse, it seems to me that he should be also giving you suggestions as to how to deal with the increased C. or else find a better solution for you.

good luck. hope you can find some relief.
 

·
Registered
Joined
·
51 Posts
Discussion Starter · #4 ·
Hi Stevie

unfortunately one of the side effects of librax and all the other anti spasmodics like it is constipation. anitspasmodics relieve colon spasms by relaxing the colon which also slows down peristalsis and reduces gut motility.

i had a script for librax and yes it was very effective. because of the C side effect, i only took it when i had horrible pain that a heating pad would not help. i never took it daily. i also never had problems with C when i did take it it because my gastro doc already had me taking both osmotic and stimulant laxatives nightly for my chronic constipation.

some people find that peppermint pills or strong peppermint tea helps relieve cramping and spasms. peppermint does aggravate reflux, though, so it's not advised for people with reflux/GERD.

if your doc insists that you take librax despite it making your C worse, it seems to me that he should be also giving you suggestions as to how to deal with the increased C. or else find a better solution for you.

good luck. hope you can find some relief.
Hi, Annie. Thanks for your reply. I was getting C even after having a fiber supplement at night and a good amount of fiber during the day. I've been off Librax for the past 5 days or so and it looks like that initial dose worked. I hardly ever get any cramps and I'll use it for emergency. Let's see how it goes before my next appointment at the doc. Thanks. :)

Please keep us posted if you find sth for the pain. Librax helps the pain but I can't take it as I seem to suffer from chronic impactions ATM. Good luck to you!
Hi, Nuffa. I've been trying to ask him for an alternative, but he insists I take Librax along with Colospa 200. That's why I asked here in case anybody else had an different tab they were on that I could ask him about.

As for the pain, try roasted flax seeds with your first two meals of the day. Sprinkle them on top of your food and have 2 glasses of warm (not cold) water about 20 minutes after your meal. Flax seeds and as Annie mentioned, Peppermint helps.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top